Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 68, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 15, 2011, 2:56 PM CDT for Amite County, Wilkinson County, Mississippi. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2011, 2:56 PM CDT (19:56 UTC)
- Expired
- Apr 15, 2011, 4:00 PM CDT
- In force
- 64 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Amite County, MS, Wilkinson County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 3:46 PM CDT | TSTM WND DMG | 8 Ne Liberty, MS | POSSIBLE TORNADO DOWNED 8 TREES IN THOMPSON COMMUNITY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 7:32 AM CDT | Tornado Watch | SPC | 7 hr |
| Apr 15, 2:41 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1458 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 382 m²/s²
- 0-3 km storm-relative helicity
- 565 m²/s²
- Significant tornado parameter
- 4.0
- Supercell composite
- 14.6
The text
As transmitted, in the capitals the NWS used until 2016.
852
WUUS54 KLIX 151956
SVRLIX
MSC005-157-152100-
/O.NEW.KLIX.SV.W.0068.110415T1956Z-110415T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
256 PM CDT FRI APR 15 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
AMITE COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITY OF LIBERTY...
WILKINSON COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 400 PM CDT
* AT 251 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES WEST OF WOODVILLE...OR 23 MILES NORTHEAST OF SIMMESPORT...AND
MOVING EAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CENTREVILLE...GLOSTER AND SMITHDALE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT FRIDAY AFTERNOON
FOR SOUTHERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 1000 PM CDT FRIDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN
MISSISSIPPI.
&&
LAT...LON 3136 9055 3117 9055 3102 9103 3103 9148
3120 9155 3135 9113 3133 9110 3135 9102
3135 9099 3137 9097
TIME...MOT...LOC 1956Z 250DEG 41KT 3114 9141
$$1 follow-up statement
383
WWUS54 KLIX 152013
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
313 PM CDT FRI APR 15 2011
MSC005-157-152100-
/O.CON.KLIX.SV.W.0068.000000T0000Z-110415T2100Z/
AMITE MS-WILKINSON MS-
313 PM CDT FRI APR 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR WILKINSON AND AMITE COUNTIES...
AT 309 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 7 MILES NORTHEAST OF WOODVILLE...MOVING EAST
AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CENTREVILLE...CROSBY...GLOSTER...LIBERTY AND SMITHDALE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3136 9055 3117 9055 3102 9103 3103 9148
3120 9155 3135 9113 3133 9110 3135 9102
3135 9099 3137 9097
TIME...MOT...LOC 2012Z 250DEG 41KT 3120 9121
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 8:46 AM CDT, 6 hours 10 minutes earlier.
Area forecast discussion, Apr 15, 8:46 AM CDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
846 AM CDT FRI APR 15 2011
.UPDATE...
.SOUNDING DISCUSSION...
NO PROBLEMS WITH THE FLIGHT THIS MORNING. A SCHEDULED 15Z SOUNDING
TODAY FOR THE UPCOMING SEVERE WEATHER POTENTIAL. A VERY IMPRESSIVE
SOUNDING THIS MORNING WITH AN LI OF -7.6 AND A HELICITY VALUE OF
549. PLENTY OF MOISTURE IN PLACE AS WELL WITH INCREASINGLY STEEP
LAPSE RATES AND A PW OF 1.40 INCHES. A STRONG SOUTH TO
SOUTHWESTERLY FLOW IN THE LOWER LEVELS WITH WITH A STRONG WESTERLY
FLOW IN THE MIDDLE LEVELS AS WINDS CONTINUE TO VEER WITH HEIGHT
ALL THE WAY UP TO 260 MILLIBARS.
&&
.PREV DISCUSSION... /ISSUED 746 AM CDT FRI APR 15 2011/
UPDATE...
TORNADO WATCH 140 NOW IN EFFECT FOR SWRN MS UNTIL EARLY AFTN.
BASED ON LIX 12Z SOUNDING...MODERATE INSTABILITY AND QUITE STRONG
SHEAR EXISTS OVER THE AREA. CELLS DEVELOPING OVER CENTRAL LA WILL
TRANSLATE EASTWARD THROUGH THE LATE MORNING AND EARLY AFTERNOON.
MAIN THREATS REMAIN THE SAME...DAMAGING WINDS HIGHEST AND THEN
ISOLATED TORNADOES.
PREV DISCUSSION... /ISSUED 404 AM CDT FRI APR 15 2011/
SHORT TERM...
THE MAIN FOCUS OF THE FORECAST WILL BE SEVERE WEATHER POTENTIAL
TODAY. 00Z LIX SOUNDING SHOWS MINIMAL ELEVATED INSTABILITY WITH A
CAP AROUND 700MB. CURRENT RADAR SHOWS SCATTERED MARINE LAYER TYPE
SHOWERS RACING ACROSS THE AREA. A FEW HAVE TRIED TO STRENGTHEN BUT
CAP IS OBVIOUSLY STILL IN PLACE AND LIMITING DEVELOPMENT. MODEL
SOUNDINGS FROM BTR TO MCB INDICATE THAT THIS WARM NOSE WILL ERODE AS
HTS FALL WITH THE APPROACHING SYSTEM. CURRENT VAD WIND PROFILE FROM
LOCAL RADAR DOES SHOW SOME DIRECTIONAL SHEAR WITH CURRENT SSE WINDS.
HOWEVER...WINDS ARE EXPECTED TO VEER WITH TIME ESPECIALLY AS THE
MAIN STORMS DEVELOP. WITH EACH RUN...MODELS CONTINUE TO SHOW A
LITTLE MORE INSTABILITY. CAPE VALUES OF 3K J/KG ARE WELL SUPPORTIVE
OF SVR POTENTIAL. WINDS STILL EXPECTED TO BE ALMOST COMPLETELY
UNIDIRECTIONAL MEANING DAMAGING WIND WILL BE GREATER THREAT THAN
TORNADOES. COULD HAVE A QUICK SPIN UP ON A BOWING FEATURE THOUGH. WET
BULB TEMPS UP A LITTLE FROM PREVIOUS RUNS...SO THINKING HAIL THREAT
MAY BE SLIGHTLY LESS. AS FAR AS TIMING AND AREAS AFFECTED...WRF AND
HRRR INDICATE NW PORTIONS OF THE CWA BY AROUND 16Z. FROM
THERE...MOST STORMS SHOULD BE ALONG OR NORTH OF I-12 WITH SWRN MS IN
THE HIGHEST THREAT. WITH THE SFC LOW OCCLUDING AND PIVOTING NORTH
DURING THE DAY...THE BOUNDARY WILL BE SLOWER TO TRACK THROUGH AND
NOT REACHING THE MS COASTAL COUNTIES UNTIL AROUND SUNSET. MOST AREAS
OF THE CWA SHOULD BE CLEAR BY AROUND MIDNIGHT.
LONG TERM...
HAVEN/T MADE MANY CHANGES IN THE FCST FROM SATURDAY ONWARD. SURFACE
HIGH PRESSURE WILL TRANSLATE OVER THE CWA THIS WEEKEND AND CONTINUE
EASTWARD NEXT WEEK. THIS WILL LEND TO THE RETURN OF ONSHORE FLOW AS
WELL AS GULF MOISTURE. AFTER A BRIEF COOL DOWN SATURDAY...INCREASED
500MB HTS INDICATE TEMPS TO BE RISING THROUGH THE WEEK. THE CWA WILL
BE IN EARLY SUMMERTIME TEMPS FROM TUESDAY ONWARD. A WEAK UPPER
TROUGH IS PROGGED TO DEVELOP AND QUICKLY TRACK ACROSS THE MIDDLE OF
THE COUNTRY. ATTM...FRONTAL BOUNDARY WILL STALL WELL NORTH OF THE
STATE. MODELS STILL HINT AT SOME LOW END QPF TUESDAY THROUGH THE
REST OF THE WEEK. RUN TO RUN CONSISTENCY HAS BEEN QUITE POOR SO HAVE
PULLED ANY APPRECIABLE POPS.
MEFFER
AVIATION... LOW LEVEL JET OVER AREA MAINTAINING ABOUT 25-30 KT
OF WIND AT CLOUD BASE LEVEL...CAUSING SCT V BKN DECK THIS MORNING.
A FEW MARINE LAYER SHOWERS FORMING ALONG WEAK CONVERGENCE
BOUNDARIES BETWEEN KMCB...KHSA AND KHSA. MEANWHILE...SQLN
ASSOCIATED WITH FRONTAL ZONE MOVED THROUGH KSHV AREA AT 08Z AND
MOVING EAST AROUND 30 KNOTS. THIS PLACES IT AT KBTR BETWEEN 15Z-
17Z...KMCB 1530-17Z...KMSY/KNEW 18-19Z...KGPT AROUND 1930Z.
CEILINGS MAY BOUNCE BETWEEN MVFR AND VFR PRIOR TO FRONTAL
PASSAGE...THEN IMPROVE TO A LOW END VFR DECK BEFORE CLEARING FROM
WEST TO EAST AFTER SUNSET. 24/RR &&
MARINE...
ONSHORE FLOW STEADY BETWEEN 15-20 KT THIS MORNING TO INCREASE CLOSER
TO 20 KT DURING THE MORNING PRE-FRONTAL. WIND SHIFT LATER TODAY MAY
ALLOW FOR WINDS TO DECREASE BRIEFLY BEFORE BETTER COLD AIR ADVECTION
GETS UNDERWAY LATER THIS EVENING TO BRING GUSTY CONDITIONS IN SMALL
CRAFT ADVISORY RANGE OVERNIGHT. WINDS AND SEAS SHOULD SETTLE DURING
THE DAY SATURDAY THE SLOWLY VEER TO EASTERLY FLOW BY SUNDAY
AFTERNOON AND ONSHORE FLOW SUNDAY EVENING...PERSISTING AND BECOMING
STEADY STATE FOR ALL OF NEXT WEEK. 24/RR
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 83 49 75 45 / 80 20 0 0
BTR 85 52 78 47 / 50 10 0 0
ASD 81 59 77 47 / 70 20 0 0
MSY 84 57 78 53 / 40 20 0 0
GPT 79 60 77 47 / 70 30 0 0
PQL 79 60 78 47 / 60 40 10 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM FRIDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM THE
PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM FRIDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM THE
PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM.
&&Hazardous weather outlook, Apr 15, 12:10 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1210 PM CDT FRI APR 15 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-161715- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 1210 PM CDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY IN ADVANCE OF A COLD FRONT THAT WILL MOVE THROUGH THE REGION. THERE IS A SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA...WITH THE GREATEST RISK ACROSS MUCH OF SOUTH MISSISSIPPI AND THE NORTHSHORE OF LAKE PONTCHARTRAIN. THE MAIN SEVERE WEATHER RISK WILL BE DURING THE DAYTIME HOURS FROM SOUTHWEST MISSISSIPPI INTO SOUTHEAST LOUISIANA...AND IN THE LATE AFTERNOON AND EVENING ACROSS SOUTHEAST MISSISSIPPI. STRONG SOUTHERLY WINDS NEAR 20 KNOTS IN ADVANCE OF THE COLD FRONT WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT FRIDAY ACROSS THE TIDAL LAKES AND COASTAL WATERS. A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE TIDAL LAKES AND COASTAL WATERS DURING THE DAY AND WILL CONTINUE THROUGH THE OVERNIGHT HOURS FOR UNPROTECTED WATERS EAST OF THE MOUTH OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT OFFICIALS IS REQUESTED TODAY. 95/DM
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:18 PM CDT | Tornado Warning | LIX | Amite, Wilkinson | 27 min |
| Apr 15, 3:41 PM CDT | Tornado Warning | LIX | Amite, Pike | 34 min |
| Apr 15, 4:09 PM CDT | Tornado Warning | LIX | Pike, Walthall | 36 min |
| Apr 15, 5:42 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 48 min |
| Apr 15, 6:16 PM CDT | Tornado Warning | LIX | Pearl River | 29 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.